# SDR CA190808002

- Difficulty date: July 31, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 27,739 hours
- Engine: Lyc O320D2J
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3163
- Condition: Failed
- Location: Magneto
- Component: Magneto, Champion
- Component part number: 4371
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

(CAN) DURING PRE-TAKEOFF GROUND RUN THE PILOT REPORTED A "DEAD RH MAG". MAINTENANCE INSPECTED THE AIRCRAFT AND FOUND THE IMPULSE COUPLING ON THE RH MAGNETO HAD BROKEN WHICH CAUSED A SHIFT IN MAGNETO-TO-ENGINE TIMING CAUSING THE ENGINE TO NOT RUN ON THE RH MAGNETO. THE MAGNETO WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE. (TC# 20190808002)
